I have been on it for about 6 months and have been losing hair more than normal. I already have thin hair and can't afford to lose any. I have been on several antidepressants over the years and this is the only one that has worked for me so I'm hoping it is not the cause of my hair loss. I'm 44 years old. Thank you.
Alopecia (hair loss or thinning) is a reported side effect of Wellbutrin SR, though it appears to be uncommon see https://www.drugs.com/sfx/wellbutrin-side-effects.html
I too have been on Wellbutrin sr (generic though) for almost 6 months. I have lost a huge amount of hair. And it is getting worse! I have done quite a bit of research on this and it does CAUSE HAIR LOSS. I went off the medication yesterday. Praying that my hair will stop falling out and will start to grow in. Really stressful.
Aside from Wellbutrin (150mg since Nov 2015) I've also been on levothyroxin ( 300mcg) for about a year now and I'm not sure which Rx is causing this massive hairloss. After reading a few comments on here I've decided to slowly stop taking Wellbutrin in hopes that this hairloss will cease. It's bad.
Yes, it is possible, but not probable, that Wellbutrin SR could be causing hair loss as well as other generic wellbutrin formulas, such as XL. But it could. Wellbutrin, being a stimulatory type antidepressant, can cause more anxiety in some people, and I just wonder if the excess anxiety might go hand in hand with the hair loss? Just a thought. I know first hand that undue stress and prolonged stress can cause hair loss. I lost hair in my 30's when I wasn't taking any medications at all, but I was going through a very stressful time in my life. I also know that hypothyroidism, which I have, can cause hair loss, as well as certain ones of the medications that are given to treat hypothyroidism.
Also, sad to say, as several of my doctors have been so quick to point out, just getting older and also menopause can be a trigger for excess hair loss and/or hair thinning! Argh! My ob/gyn told me so, again last month, with an "I tell all my patients that" type of air about her, as if it wasn't something to be concerned about. I say, wait till her hair starts falling out or thinning! then we'll see how apathetic she is! lol Some of the antidepressants can have hair loss, although it is usually an uncommon side effect listed, and listed as a common side effect for others. Blood pressure medications are also a known culprit for hair thinning/hair loss. But, the most noticeable times that I have journaled that I have had hair loss, regardless of medications, is when I am going through periods of excessive stress, above and beyond the usual stresses that we all live with day to day. That's when I become very conscientious about my vitamin and supplement intake. I take Vitamin B12 sublingually, 5000mcg a day, from a liquid dropper which is marked in incremental doses. B12 is not absorbed by the system well in tablet form, unless taken sublingually. But the liquid form is better. I get it at the grocery store, and the brand is Nature's Bounty. I used to get B12 injections from my doctor, but this works just as well. I take a Vitamin D3 tablet, 1000 I.U. a day. I take an Alive! Women's "gummy" multivitamin/multimineral every day. I also take a probiotic called FloraJen3, which keeps the flora in the intestines balanced and improves overall health. All this really puts my hair loss at bay. Eating healthier helps a lot as well, which I don't usually do, but I make more of an effort to when I start to notice my hair thinning more than the usual. I hope this information can help, Myboysdnc. In a nutshell, I attribute the hair loss/hair thinning to excessive stress. I think it is the real culprit, and getting it under control is the first line of defense. Good luck! Please keep in touch and let me know how you are doing, ok?
It caused Alopecia on me. It first started with pain/burning-like sensation on my scalp. The next thing I noticed two big bald patches on my scalp. Fortunately, I got steroid shots and I stopped taking Wellbutrin and got my hair back in a few months.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.